MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAM02
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
From the minimum complaint information form received (b)(6) 2017 from integra lifesciences: customer stated that the, touch screen locked up.Also indicated on the above mentioned form: out of box failure(oob): no.Did the product fail during commissioning, decontamination or setup procedures prior to first clinical use? no.As no information regarding the patient or potential impact on the patient was provided, a follow-up e-mail was sent by (b)(4) on (b)(6) 2017 requesting further information.
 
Additional Manufacturer Narrative
As a response was not received for the initial request for additional information related to the event and patient, a second request was sent to the initial reporter and the following was the response received on 19 jan 2018: "to my knowledge there was no incident reported and therefore no information supplied to me.No patient harm was reported no doctor info nothing.I was asked to check out a unit with no touchscreen response and i was able to duplicate the problem and sent it in." natus completed their investigation on 18 jan 2018.The investigation included: methods: evaluation of the actual device and returned accessory devices (including pmio cable, battery, camcabl and monpwr).Review of device history and service history records.Review of complaints history/trend analysis.Review of past capas/capa determination.Results: the monitor was evaluated on 10 january 2018 for reported failure.The reported failure was confirmed.The monitor's touchscreen would not respond to touch or stylus due to the air gap issue.Replaced display screen assembly.Passed all functional tests.The complaint evaluation confirmed the touchscreen was faulty due to an air gap incident.The air gap causes an intermittent contact between the touch surfaces thus causing failure of the screen to work as reported.Based on the complaint investigation completed and the verification the touchscreen failure is the "air gap failure" no further evaluation is deemed necessary.The dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.The service history for the device attached by the service centre was reviewed and no anomalies that could be associated with the complaint incident were observed.Based on the complaint description a review of cam02 monitor customer complaints was completed using the following key words "touchscreen" in the search criteria.The review encompassed pr 140866 to pr 176330 dates 13-dec-15 to 13-dec-17.A total of 260 complaints were reviewed of which 98 complaints were identified.Additionally, the review verified that this complaint is the single complaint occurrence for the serial number under investigation for this complaint.A statistical analysis and ncr review is not required based on the capa.(b)(4) investigated touchscreen air gap failures and is now closed; the corrective actions for the touchscreen air gap instances were addressed as part of the capa activities.The cam02 monitor for this complaint was verified as pre capa activities.No further actions are deemed necessary.Is capa required? no the complaint is now deemed closed.

Brand Name
CAMINO ICP MONITOR
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and technology pa
sragh tullamore, offaly
EI 
MDR Report Key7151654
Report Number2023988-2017-00516
Device Sequence Number13827223
Product Code GWM
UDI-Device Identifier10381780039310
UDI-Public10381780039310
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberCAM02
Device Catalogue NumberCAM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1